Tennessee, 2018

Flooding in Tennessee, February 10, 2018

February 10, 2018 · NWS OHX · 8 events in 7 counties and zones

Another heavy rain event brought 1 to 3 inches of rain to all of Middle Tennessee from February 9 into February 10. Several reports of flooding were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Another heavy rain event brought 1 to 3 inches of rain to all of Middle Tennessee from February 9 into February 10. Several reports of flooding were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 9, 11:32 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 9, 11:32 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1132 PM CST Fri Feb 9 2018

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Quick update this evening to adjust for latest radar/hi-res model
trends. Main change was to increase the rain chances in the
northwest prior to midnight. This would coincide with an increase
in the LLJ over the next few hours that should begin to pump more
and more moisture into the mid-state. The other change was to
decrease midnight to 6 am PoPs along the Alabama state line. Not
a drastic change, but higher PoPs should likely be across the
northern half late tonight, with a break in the morning hours
before more, heavy rains move back into Middle TN for the
afternoon hours tomorrow.

Still think the best chance for heavy rains will be east/southeast,
potentially by tomorrow evening. We could see upwards of 4 inches
in these areas through the weekend and I'll be interested to see
how area rivers respond, especially as we go into Sunday
night and Monday. We could see several spots reach flood stages,
so please stay tuned to river and lake forecasts throughout the
weekend.

&&

.AVIATION...
06Z TAF DISCUSSION.

Showers are moving into the area, and look to impact mainly KCKV
first and possibly KBNA/KMQY. Models want to keep scattered
showers in overnight before heavier rainfall moves in mid to late
morning for all terminals. Cigs will continue to fall and be MVFR
in the next few hours, and IFR before sunrise. Once heavier
rainfall begins later this morning, cigs look to be LIFR with
IFR/LIFR vis possible through the day. Showers may weaken later in
the afternoon/evening for KCKV/KBNA/KMQY, but look to be ongoing
for KCSV. Cigs do not look to improve much through the TAF period,
but vis may improve slightly to IFR/low MVFR at KCKV/KBNA/KMQY
should showers weaken during the evening hours.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 6 AM CST Saturday through Sunday afternoon for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Overton-Perry-Pickett-Putnam-
Robertson-Rutherford-Smith-Sumner-Trousdale-Van Buren-Warren-
Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Unger
AVIATION........Barnwell
Hazardous weather outlook, Feb 9, 7:13 PM CST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
713 PM CST Fri Feb 9 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-110115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
713 PM CST Fri Feb 9 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Flood Watch is in effect for most of Middle Tennessee from
Saturday morning through Sunday afternoon as rainfall amounts of
2 to 4 inches will cause many rivers and streams to reach and
potentially pass flood stage levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary Saturday morning through
Sunday afternoon.

27

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Wilson

When
February 10, 2:00 AM CST to 4:00 AM CST
Where
Wilson County, 0.99 mi NNE of Egan to 2.38 mi NW of Holloway
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.242, -86.341

A trained spotter reported some minor street flooding in and around Lebanon.

Flood, Sumner

When
February 10, 10:30 AM CST to 12:30 PM CST
Where
Sumner County, 0.55 mi SSE of Rockland to 1.39 mi E of Millersville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.293, -86.626

Sumner County Emergency Management reported minor street flooding and a few road closures in western and southern Sumner County.

Flood, Wilson

When
February 10, 11:00 AM CST to 4:00 PM CST
Where
Wilson County, 2.31 mi ESE of Lebanon to 3.42 mi WSW of Greenwood
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.208, -86.261

Wilson County Emergency Management reported Bluebird Road at Peyton Road as well as Greenwood Road at Sparta Pike were flooded.

Flood, Maury

When
February 10, 12:00 PM CST to 7:00 PM CST
Where
Maury County, 0.27 mi WSW of Spring Hill to 1 mi WSW of Culleoka
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.749, -86.935

Maury County Emergency Management reported Old Kedron Road between Kedron Road and Duplex Road in Spring Hill was closed due to flooding, an area which commonly floods. Minor flooding was also reported on Graham Road and Valley Creek Road near Culleoka.

Flood, Hickman

When
February 10, 1:00 PM CST to 3:00 PM CST
Where
Hickman County, 2.72 mi WNW of Bon Aqua to 0.51 mi WNW of Bon Aqua
Cause
Heavy Rain
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
35.967, -87.374

A trained spotter reported part of Missionary Ridge Road near Bon Aqua was washed out due to flooding.

Flood, Fentress

When
February 10, 4:00 PM CST to 6:00 PM CST
Where
Fentress County, 0.98 mi NW of Pall Mall to 2.31 mi WSW of Pall Mall
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.561, -84.981

A trained spotter reported minor road flooding along the Wolf River and Duck Creek near Pall Mall.

Flood, Jackson

When
February 10, 4:00 PM CST to 6:00 PM CST
Where
Jackson County, 1.67 mi SSW of Gainesboro Arpt to 2.41 mi NNE of Gainesboro
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.377, -85.637

Jackson County Emergency Management reported several portions of the Dodson Branch Highway (TN 135) along the Roaring River east of Gainesboro were flooded and closed.

Flood, Cumberland

When
February 10, 4:00 PM CST to 7:00 PM CST
Where
Cumberland County, 1.17 mi W of Burke to 0.58 mi WNW of Browntown
Cause
Heavy Rain
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.772, -85.041

Cumberland County Emergency Management reported several roads had minor flooded across the county, including Highway 127 N at Potato Farm Road, the southbound lanes of Highway 70 E at Ozone Road, Legion Road at Highway 127 N, the 3600 block of Genesis Road, and Highway 70 at Daysville Road. A tree and power line were also knocked down due to heavy rain along Highway 127 S at the Bledsoe County line.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, February 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738247, 738246, 738250, 738248, 738249, 738251, 738252, 738253.